PDA

View Full Version : Lupuzor/Cephalon Drug



Maggi
04-04-2011, 05:36 PM
Hi there..I am new to this sight and maybe it can help me find some answers and obviously there are people here who can relate to me. I was diagnosed 5 years ago with Lupus/RA and been on many drugs, Methotrexate, Plaquenil, over the counter (aleve), all that stuff. Any how, Recently i joined the Study that my doctor is doing for the new drug Lupuzor (cephalon). It is a shot i go for once a month, but obviously they dont know of any certain side effects because its a study. I have been having Horrible amounts of Bloating the last few months and I really am frustrated as to what it may be. I havent changed my diet, if i have its for better. I havent done anything differently except i now work out on a regular basis. NOt sure what is causing this horrible bloating and im thinking it may be the new drug. My doctor of course says its not, because it hasnt been reported, but they arent certain obviously. Has any else experienced severe bloating with lupus or on any kind of meds??? This all just started 2 months ago, so I know something im doing is causing it...

Any advice or knowledge would be helpful!!

Thanks!!
Maggi

adl011
04-04-2011, 07:33 PM
I suffer from bloating a lot. I have IBS, as well as lupus, ra, and fibro. I have always assumed the bloating was from the ins, but I suppose it could be lupus. You never really know when you have multiple ai issues.

You said you've been working out, does the medicine make you feel well enough to work out?! That'd be amazing. Also, are you on steroids at the moment bc that can cause bloating. Good luck and God bless,
Amanda

tgal
04-04-2011, 07:38 PM
Add me to the IBS along with lupus etc. It causes terrible bloating with me. When I finally had a doctor deal with the IBS the bloating went way down. Not sure if this is your answer but that is my story.

Ohh and the IBS bloating is a different bloating for me then the steroid bloating LOL I guess that wasn't much help!

adl011
04-04-2011, 07:45 PM
Mari, I agree with it be different bloating. For me the ins is an upper stomach bloat, but the steroids is really an all over (the whole body most of the time ), but that could be different for everyone I guess.

tgal
04-04-2011, 07:47 PM
Mari, I agree with it be different bloating. For me the ins is an upper stomach bloat, but the steroids is really an all over (the whole body most of the time ), but that could be different for everyone I guess.

LOL That wasn't saying you didn't know the difference. I was typing and as I did I was reading your post above mine and I thoughts.. sheesh, my comments are not helping at all! Yours actually did help!

Peridot20_Gem
04-05-2011, 12:28 PM
Hello Maggi,

Welcome to the WHL and it's nice to have you with us but like Amanda & Mari said there's an high chance it's IBS as i've got it but when my stomach swells it's like some ones put a foot pump in my stomach and is slowly pumping my stomach out and it goes hard.

Terri x

adl011
04-05-2011, 12:52 PM
LOL That wasn't saying you didn't know the difference. I was typing and as I did I was reading your post above mine and I thoughts.. sheesh, my comments are not helping at all! Yours actually did help!

Oh, girl. I know you weren't saying that. I just decided after reading both our posts, that if she didn't know what ins was and had never taken steroids, she may not have known the difference, so I decided to elaborate a little. The funny thing about text is you don't always get the meaning behind the words or you could pick up meaning that wasn't really there. It's all good! :) no worries.

Maggi
04-06-2011, 03:19 PM
Hi Amanda,

thanks for the advice.

Yeah, its still a mystery as to what my bloating is from. Could be the lupus for whatever reason. Or could be something im eating or doing that for some reason triggers it.

I actually try to work out as much as I can. IM actually only taking plaquenil at the moment, but ive been on Tons of meds in the past when my lupus is active. I also am doing an injection medicine thats for a study. It seems to be working. I am not currently on steroids but have been many times in the past and surprisingly it doesnt make me bloated or gain weight. My body is totally crazy lol. It like works opposite. In fact i lose weight when im on prednisone...not sure if thats because of the flare, which makes you tend to lose weight, or if it just has an opposite affect on me. For some reason i feel as if the working out has something ot do with the bloating. Who knows!!

Thanks for the advice!! Feel better!

maggi

Maggi
04-06-2011, 03:21 PM
Mari,

Thanks for the input....Maybe I developed IBS for some reason? Can Lupus cause IBS?? Ive never had any issues like this before..only for about the last 2 months :/ I hope to figure it out soon....

Thanks for the info! Feel good :)

Maggi

Maggi
04-06-2011, 04:02 PM
Hi Terry..Thank you for your advice as well....

It could be IBS, but does it come on all of a sudden? Ive had Lupus for like 5 years now and never any stomach issues...All i have is Bloating and gas, sorry TMI. But I dont have any other symptoms. It definitely does stick out, my stomach. Its so odd.

But i just wonder if it develops or comes on all of a sudden? So strange..I guess we'll see.

Thanks again!

-Maggi

Peridot20_Gem
04-06-2011, 04:31 PM
Hello Maggi,

In general this Lupus can cause so many different affect's but i have the IBS hit me out the blue half the time but the swelling of the stomach does hurt me, as i'm only a thin person so it makes my stomach feel like it's being stressed beyound reason.

Maggi Lupus can can cause IBS if you did'nt know and i've added some info below for you. xxx

Digestive Difficulties
Digestive problems are common in lupus. The symptoms you may experience include nausea, vomiting, diarrhea, or constipation. Often these symptoms are caused by drugs you take for lupus, such as non-steroidal anti-inflammatory drugs (NSAIDs) and corti-costeroids. Sometimes, though, these symptoms occur because your muscles are not properly moving waste through your intestines. This group of symptoms is known as irritable bowel syndrome (IBS), and may be caused by irregularities in your nervous system.

SandyR
04-08-2011, 06:59 AM
IBS can also be the first indicator of some sort of an autoimmune issue. It was that way for me. My IBS definitely causes bloating. And gas...bad gas. Diarrhea. Cramps. Nausea. Discomfort. Alternating feelings of fullness and extreme hunger. It's just the most fun!

One important thing to know about IBS is it can "flare" and "remiss" just like Lupus and other AI diseases. For me, an IBS flare can be triggered by changes in diet (both positive and negative changes), stress, environment or other medical conditions. As an IBS patient it is important to realize that we should be on high fiber low fat diets with very little processed/fried foods/sodas, etc. but if your body wasn't used to eating a high fiber diet and suddenly you switch to one you can in fact induce a flare because of it. When I'm in an IBS flare I start using the BRAT diet (Bananas, Rice, Applesauce, Tea) but if it lasts past 2 days I switch to a Low Residue Diet - very very little fiber - so my insides have a chance to calm down and the inflammation can reduce. If you don't already have a gastro, you should really go see one and have a colonoscopy done. Just having IBS puts you at higher risk for other digestive system diseases and cancers and you should be checked to be sure you don't have diverticulitis or inflammatory bowel.

Peridot20_Gem
04-11-2011, 06:16 AM
Hi Maggi,

I hope your keeping fine and not in to much pain, i've been back and saw my GP through it and he's sending me for a scan plus for gallstones also, just waiting for the appointment to come through.

SandyR is also correct an autoimmune disease can cause it also.

~Hugs Terri~ xxx